Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Maximal abelian subalgebras with simple normalizer

Author: Roberto Longo
Journal: Proc. Amer. Math. Soc. 107 (1989), 165-168
MSC: Primary 46L35; Secondary 46L10
MathSciNet review: 969318
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: All infinite factors with separable predual contain a maximal Abelian * subalgebra whose normalizer generates a simple subfactor

References [Enhancements On Off] (What's this?)

  • [1] R. Longo, Solution of the factorial Stone-Weierstrass conjecture. An application of the theory of standard split inclusions, Invent. Math. 76 (1984), 145-155. MR 739630 (85m:46057a)
  • [2] -, Simple injective subfactors, Adv. in Math. 63 (1987), 152-171. MR 872351 (88i:46082)
  • [3] -, Restricting a compact action to an injective subfactor, Ergodic Theory and Dynamical Systems (to appear). MR 991493 (90f:46106)
  • [4] S. Popa, Semiregular maximal abelian subalgebras and the solution of the factor state Stone-Weierstrass problem, Invent. Math. 76 (1984), 157-161. MR 739631 (85m:46057b)
  • [5] C. Skau, Finite subalgebras of a von Neumann algebra, J. Funct. Anal. 25 (1977), 211-235. MR 0442707 (56:1088)
  • [6] I. M. Singer, Automorphisms of finite factors, Amer. J. Math. 77 (1955), 117-133. MR 0066567 (16:597f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L35, 46L10

Retrieve articles in all journals with MSC: 46L35, 46L10

Additional Information

Keywords: von Neumann algebras, subfactors, MASA
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society